# SDR 20000914SH011

- Difficulty date: August 28, 2000
- Submitted: September 14, 2000
- Operation: General aviation
- Aircraft: N734KU
- Make and model: Cessna 172N
- Aircraft serial: 17268921
- System (JASC): 2120 · Air Distribution System
- Part: Diffuser
- Part number: 0570331
- Condition: Out Of Position
- Location: Rt Radio Rack
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT COMPLAINED THE ELEV CONTROL WAS JAMMED, RESTRICTING UP ELEV TRAVEL.  INSP FOUND THE RT SIDE RADIO COOLING DIFFUSER CESSNA PN 057033-1 HAD FALLEN AND WAS PINNED BETWEEN THE YOKE TUNNEL AND THE RADIO STACK.  WHEN UP ELEV ATTEMPTED, COPILOT''S YOKE AILERON SPROCKET PINNED THE DIFFUSER AGAINST THE FWD SIDE OF INSTRUMENT PANEL.  SINCE THE DIFFUSER WAS DOUBLE-WALLED ALUMINUM AND THE SPACE BETWEEN THE RADIO STACK AND THE YOKE TUNNEL WAS ONLY A FEW INCHES,  PILOT WAS NOT ABLE TO OVERCOME THE RESISTANCE.  THE DIFFUSER SHOULD BE HELD IN PLACE BY 4 SPRINGS, CESSNA PN 1470221-2, WHICH ATTACH IT TO AN IDENTICAL DIFFUSER ON THE LT SIDE OF THE RADIO STACK.  LT DIFFUSER HAD BEEN PREVIOUSLY REMOVED.  ONLY 1 SPRING INTACT.
